Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 402, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 19, 2005, 7:05 PM MDT for Keith County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2005, 7:05 PM MDT (01:05 UTC)
- Expired
- Aug 19, 2005, 7:45 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 200107 SVRLBF NEC101-200145- /O.NEW.KLBF.SV.W.0402.050820T0105Z-050820T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 705 PM MDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 745 PM MDT * AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF BRULE...OR ABOUT NEAR BIG SPRINGS...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF BRULE BY 720 PM MDT LEMOYNE BY 740 PM MDT LAKE MCCONAUGHY BY 735 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4138 10204 4101 10203 4102 10127 4138 10128 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 200125 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 825 PM CDT FRI AUG 19 2005 NEC101-200145- /O.CON.KLBF.SV.W.0402.000000T0000Z-050820T0145Z/ KEITH NE- 725 PM MDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR KEITH COUNTY... AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRULE...OR ABOUT 7 MILES NORTHEAST OF BIG SPRINGS... MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OGALLALA BY 740 PM MDT ROSCOE...KINGSLEY DAM AND 8 MILES SOUTHWEST OF KEYSTONE BY 745 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4138 10204 4101 10203 4102 10127 4138 10128 $$ CDC
000 WWUS53 KLBF 200141 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 840 PM CDT FRI AUG 19 2005 NEC101-200150- /O.EXP.KLBF.SV.W.0402.000000T0000Z-050820T0145Z/ KEITH NE- 740 PM MDT FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KEITH COUNTY EXPIRES AT 745 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A SEVERE WEATHER THREAT. NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4138 10204 4101 10203 4102 10127 4138 10128 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:43 PM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 19, 1:43 PM MDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT FRI AUG 19 2005 .DISCUSSION... NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN CONCERN TONIGHT IS PRECIP CHANCES...WHICH AT THE PRESENT TIME...APPEAR RATHER LIMITED. SFC FRONT REMAINS ORIENTED JUST EAST OF THE FA THIS AFTERNOON...FROM MCK...TO WEST OF EAR...TO BVN. ROBUST CONVECTION CONTINUES TO FIRE ALONG AND EAST OF THIS FEATURE...WITH THE WEST REMAINING DRY FOR NOW. THE ETA THIS AFTERNOON CONTINUES TO INDICATE...A WEAK CAP ACROSS NERN CO AND THE SRN NEBR PANHANDLE. ALSO LAPSE RATES REMAIN VERY STEEP AND LIS ARE -4 TO -7 (BL) ACROSS NERN CO...SWRN NEBR AND NW KANSAS AT 00Z THIS EVENING. HAVE INCLUDED A MENTION OF ISOLATED TSRAS SOUTH OF I-80 INTO MIDNIGHT TO ACCOUNT FOR THE INSTABILITY MENTIONED ABOVE AND ANY EXITING SHORTWAVE ENERGY ASSOCIATED WITH THE EXITING H5 TROF. ON SATURDAY...A SECONDARY SURGE OF COOL AIR BEHIND THE EXITING TROF MAKES A FUTILE ATTEMPT TO BACK INTO THE CWA ON SATURDAY. WITH THE FRONT NOT PUSHING INTO THE FA AS EXPECTED...RAISED HIGH TEMPS TOWARD MET GUIDANCE...WHICH AGREED FAIRLY WELL WITH THE MAV AND FWC MEMBERS. ON SATURDAY NIGHT...WENT WITH A MENTION OF LOW POPS ACROSS THE SWRN ZONES THROUGH THE EVENING AS A THETA E RIDGE BUILDS INTO THE SRN PANHANDLE AND WEAK SHORTWAVES RIDE THE NWRLY H5 FLOW. DRY CONDS ARE EXPECTED ON SUNDAY AND MONDAY AS THE UPPER PATTERN BECOMES NRLY...USUALLY A DRY SCENARIO ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AS FOR TEMPS...KEPT THEM NEAR NORMAL (ALA MID 80S FOR HIGHS AND UPPR 50S FOR LOWS). LONG TERM (TUESDAY THROUGH FRIDAY)...EXTENDED PICTURE A LITTLE CLOUDY THIS MORNING. THE 00Z AND 06Z GFS SEEM TO BE HAVING A TUG OF WAR WITH THEIR DEPICTION OF THE UPPR PATTERN NEXT WEEK. THE 00Z GFS BUILDS A RIDGE INTO THE GULF OF ALASKA ON WEDNESDAY...WHICH AMPLIFIES THE PATTERN ACROSS THE WRN CONUS AS A RESULT. THIS WOULD MAKE FOR A MORE ACTIVE NRN STREAM WITH A TROF TRAVERSING THE NRN TIER OF STATES LATE IN THE WEEK. THIS WILL FORCE A STRONG COLD FRONT THROUGH THE FA ON THURSDAY. HOWEVER THE 06Z GFS RUN BETTER REPRESENTS THE 06Z AND 12Z RUNS FROM YESTERDAY. THE 06Z RUN IS LESS AMPLIFIED AND IS THE PREFERRED SOLUTION THIS MORNING. ON THIS NOTION...DO NOT EXPECT A FROPA UNTIL LATE IN THE WEEK AND IT WILL BE A FAIRLY WEAK ONE AT BEST. HOWEVER...A COUPLE OF SURFACE TROFS WILL MOVE INTO THE WRN FA ON TUESDAY...FOLLOWED BY A SECOND ON WEDNESDAY AND HAVE HELD ONTO POPS FROM PVS FCST. BEYOND THURSDAY...PATTERN AMPLIFIES WITH RIDGING IN THE WEST AND TROFING IN THE EAST. WILL CONTINUE TO MONITOR BACK DOOR COLD FRONT POTENTIAL ON THURSDAY OR FRIDAY. FOR NOW LEFT TEMPS AS IS FOR THURSDAY AND FRIDAY. && LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Aug 19, 2:12 PM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT FRI AUG 19 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-201100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 312 PM CDT FRI AUG 19 2005 /212 PM MDT FRI AUG 19 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING ACROSS THE OUTLOOK AREA. ALTHOUGH WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...A FEW STORMS MAY CONTAIN HAIL AND GUSTY WINDS...ESPECIALLY SOUTH AND EAST OF A LINE FROM ONEILL...TO TRYON...AND TO OGALLALA...WHERE THE GREATEST AMOUNT OF INSTABILITY EXISTS. THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AND SATURDAY NIGHT...ESPECIALLY SOUTH OF INTERSTATE 80...AS A WARM FRONT DEVELOPS NEAR THE KANSAS AND NEBRASKA BORDER. THUNDERSTORM ACTIVITY WILL AGAIN BE POSSIBLE THROUGHOUT THE OUTLOOK AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 32 min |
| Aug 19, 8:02 PM MDT | Tornado Warning | LBF | Arthur | 28 min |
| Aug 19, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 49 min |
| Aug 19, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.